Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 20, 2004, 10:48 AM CST for Dunklin County, Missouri; Clay County, Arkansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 20, 2004, 10:48 AM CST (16:48 UTC)
- Expired
- Mar 20, 2004, 11:15 AM CST
- In force
- 27 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Dunklin County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 4.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
925 WUUS54 KMEG 201648 SVRMEM ARC021-MOC069-201715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1048 AM CST SAT MAR 20 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEAST CLAY COUNTY IN EASTERN ARKANSAS NORTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 1115 AM CST * AT 1048 AM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF GLENNONVILLE...MOVING EAST AT 65 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 1115 AM CST INCLUDE... GLENNONVILLE...POLLARD... CAMPBELL...ST. FRANCIS... MALDEN...HOLCOMB... CLARKTON... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3662 9019 3645 9031 3630 8996 3663 8995 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 10:15 AM CST, 33 minutes earlier.
Area forecast discussion, Mar 20, 10:15 AM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1015 AM CST SAT MAR 20 2004 .DISCUSSION... A LINE OF THUNDERSTORMS HAS DEVELOPED FROM S INDIANA TO SE MO INTO NC AR. ALSO SHOWERS HAVE FORMED IN NE AR AND CENTRAL AR. ALL THIS ACTIVITY IS HEADED OUR WAY. THE FRONT CAUSING ALL THIS WILL MOVE SOUTHEAST INTO THE AREA THIS AFTERNOON AND GO ON THROUGH SOUTHERN COUNTIES THIS EVENING. POTENTIAL FOR SEVERE STORMS STILL REMAINS...WITH LARGE HAIL AND SOME WIND STORMS BEING THE GREATEST THREAT. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && WER
Hazardous weather outlook, Mar 20, 5:00 AM CST, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 500 AM CST SAT MAR 20 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 500 AM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE MID SOUTH THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT AND A FEW STORMS COULD BECOME SEVERE. THE GREATEST RISK OF SEVERE STORMS WILL BE ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND EXTREME NORTHERN MISSISSIPPI. THE TIME OF GREATEST THREAT WILL BEGIN FROM 1 PM TO 4 PM ACROSS NORTHERN SECTIONS OF THE MID SOUTH...INCLUDING JONESBORO...DYERSBURG AND PARIS. EXPECT THE THREAT TO SHIFT SOUTH TO MEMPHIS...BOLIVAR AND SAVANNAH FROM 4 PM TO 7 PM. THE MAIN THREAT WILL BE HAIL WITH PERHAPS SOME DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:53 PM CST | Severe Thunderstorm Warning | MEG | Craighead, Mississippi | 52 min |
| Mar 20, 1:04 PM CST | Severe Thunderstorm Warning | MEG | Poinsett | 41 min |
| Mar 20, 3:40 PM CST | Severe Thunderstorm Warning | MEG | Mississippi | 50 min |
| Mar 20, 3:44 PM CST | Severe Thunderstorm Warning | MEG | Clay | 46 min |
| Mar 20, 4:33 PM CST | Severe Thunderstorm Warning | MEG | Crittenden | 42 min |
| Mar 20, 4:48 PM CST | Severe Thunderstorm Warning | MEG | Greene | 27 min |
| Mar 20, 5:38 PM CST | Flash Flood Warning | MEG | Crittenden | 2 hr |
| Mar 20, 5:47 PM CST | Severe Thunderstorm Warning | MEG | Crittenden | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.